Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 10, 2008, 5:12 PM CST for Livingston Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2008, 5:12 PM CST (23:12 UTC)
- Expired
- Jan 10, 2008, 5:30 PM CST
- In force
- 18 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 102312
SVRLIX
LAC063-102330-
/O.NEW.KLIX.SV.W.0009.080110T2312Z-080110T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 530 PM CST
* AT 509 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITEHALL...OR ABOUT 16
MILES SOUTHWEST OF HAMMOND...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KILLIAN BY 519 PM CST...
SPRINGFIELD BY 520 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3025 9069 3042 9075 3048 9055 3044 9055
3039 9050 3038 9052 3038 9048 3033 9046
3031 9051 3028 9054
TIME...MOT...LOC 2312Z 253DEG 37KT 3036 9062
$$
241 follow-up statement
000
WWUS54 KLIX 102330
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 PM CST THU JAN 10 2008
LAC063-102339-
/O.EXP.KLIX.SV.W.0009.000000T0000Z-080110T2330Z/
LIVINGSTON LA-
529 PM CST THU JAN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON PARISH EXPIRES AT
530 PM CST...
REPORTS FROM KILLIAN INDICATED STRONG WINDS AND FREQUENT LIGHTNING
BUT NO DAMAGE OCCURRED WITH THIS STORM. THIS THUNDERSTORM IS MOVING
INTO THE LOWER PORTIONS OF TANGIPAHOA PARISH ALONG THE I-55
CORRIDOR. MOTORISTS ALONG I-55 BETWEEN MANCHAC AND PONCHATOULA MAY
EXPERIENCE STRONG CROSS WINDS THROUGH 540 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3025 9069 3042 9075 3048 9055 3044 9055
3039 9050 3038 9052 3038 9048 3033 9046
3031 9051 3028 9054
TIME...MOT...LOC 2329Z 253DEG 37KT 3041 9043
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 3:27 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 10, 3:27 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 327 PM CST THU JAN 10 2008 .DISCUSSION... STRONG TO SEVERE CONVECTION ASSOCIATED WITH THE STRONG SHORT WAVE TROUGH OVER THE MISSISSIPPI VALLEY THAT WILL BE MOVING OFF TO THE EAST TONIGHT CONTINUES TO THREATEN MUCH OF THE FORECAST AREA THIS AFTERNOON. THIS CONVECTION...WHICH WAS OCCURRING JUST IN ADVANCE OF THE COLD FRONT ASSOCIATED WITH THIS SYSTEM...WILL PUSH STEADILY EAST ACROSS THE AREA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. IN THE WAKE OF THIS SYSTEM MUCH MORE TRANQUIL CONDITIONS WILL PREVAIL FOR MOST OF THE FORECAST PERIOD. ANOTHER UPPER TROUGH WILL DIG ACROSS THE CENTRAL U.S. AND MOVE EAST OVER THE WEEKEND. MODELS DEVELOP AND MOVE A SURFACE LOW WITH THIS SYSTEM EAST ACROSS THE NORTH GULF ALTHOUGH THEY VARY SOMEWHAT ON THE STRENGTH OF THIS LOW WITH THE GFS FORECASTING A PROMINENT FEATURE. THE GFS ALSO FORECASTS MUCH MORE IN THE WAY OF QPF WITH THIS SYSTEM...BUT MAINLY OVER THE COASTAL WATERS. PLAN TO CONTINUE TO INDICATE ONLY A SMALL CHANCE FOR SHOWERS OVER LAND AREAS SATURDAY NIGHT WITH CHANCE POPS OVER THE COASTAL WATERS. DRY CONDITIONS WILL PREVAIL EARLY NEXT WORK WEEK WITH ANOTHER UPPER TROUGH MOVING ACROSS THE EASTERN CONUS. A BROAD TROUGH OVER THE NORTH U.S. BY MID WEEK WILL DEEPEN OVER THE CENTRAL U.S. TOWARD THE END OF THE WEEK AS ENERGY DROPS ACROSS THE ROCKIES ON THE BACKSIDE OF THE TROUGH. THIS SYSTEM WILL BRING THE NEXT CHANCE FOR CONVECTION TO THE AREA MID TO LATE WEEK. & .AVIATION... A COLD FRONT...COMBINED WITH A HIGHLY UNSTABLE AIRMASS AS INDICATED IN THE 12Z SOUNDING...HAS RESULTED IN WIDESPREAD CONVECTION DEVELOPING ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY. ALL OF THE CONVECTION IS OCCURRING TO THE EAST OF THE FRONT...WITH A SHARP CLEARING LINE INDICATED BY SATELLITE BEHIND THE FRONT. EXPECT CONVECTION TO CONTINUE TO AFFECT KBTR AND KMCB THROUGH AROUND 00Z. CONVECTION WILL LAST TILL ABOUT 04Z AT KMSY...AND AROUND 06Z AT KGPT BEFORE ENDING. OVERALL CONDITIONS SHOULD REMAIN IN THE MVFR CATEGORY...WITH CEILINGS RUNNING BETWEEN 1000 AND 2000 FEET...AND VISIBILITIES ABOVE 6SM. HOWEVER...CONDITIONS WILL FALL TO IFR AND POSSIBLY LIFR FOR BRIEF PERIODS OF TIME WHEN CONVECTIVE ACTIVITY ROLLS THROUGH. AFTER 06Z...EXPECT CLEAR SKIES AND VFR CONDITIONS AT ALL TERMINALS. && .MARINE... STRONG SOUTHERLY FLOW IN ADVANCE OF A COLD FRONT APPROACHING THE REGION WILL CONTINUE TO BRING 15 TO 20 KNOT WINDS AND 4 TO 6 FOOT SEAS TO THE COASTAL WATERS THROUGH THE EVENING HOURS. WINDS WILL SHIFT TO THE NORTH LATE TONIGHT...AS THE FRONT MOVES THROUGH THE COASTAL WATERS AND INTO THE NORTHERN GULF OF MEXICO. WINDS SHOULD DIE OFF ON THE LAKE AFTER MIDNIGHT...AS HIGH PRESSURE BEGINS TO SETTLE OVER THE REGION...BUT WINDS SHOULD REMAIN IN EXERCISE CAUTION RANGE THROUGH TOMORROW OVER THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... MCB 42 61 36 64 / 10 10 0 10 BTR 44 62 38 65 / 10 10 0 10 MSY 49 62 45 65 / 60 10 0 10 GPT 49 62 39 63 / 70 10 0 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 11/32
Hazardous weather outlook, Jan 10, 10:15 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CST THU JAN 10 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-111200- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1015 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE RISK WILL INITIALLY BE GREATEST FROM THE BATON ROUGE AREA OF EAST CENTRAL LOUISIANA INTO SOUTHWEST MISSISSIPPI...AND SOUTH AND EAST TO AREAS NORTH AND WEST OF LAKE PONTCHARTRAIN. THE RISK OF SEVERE THUNDERSTORMS WILL SPREAD SOUTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE GREATER NEW ORLEANS AREA AND COASTAL SECTIONS OF SOUTHEAST LOUISIANA...INTO COASTAL SECTIONS OF MISSISSIPPI. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WITH THE HIGHEST RISK ACROSS AREAS NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTH MISSISSIPPI. AREAS OF HEAVY RAIN ARE ALSO EXPECTED OVER PORTIONS OF THE AREA THIS AFTERNOON AND EVENING. WIDESPREAD RAINFALL AMOUNTS AROUND ONE INCH ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jan 10, 12:32 PM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1232 PM CST THU JAN 10 2008 LAZ034>039-047-048-050-MSZ068>071-102045- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-WEST BATON ROUGE-EAST BATON ROUGE-LIVINGSTON-WILKINSON- AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...PORT ALLEN... ADDIS...BRUSLY...BATON ROUGE...DENHAM SPRINGS...WALKER... CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB... TYLERTOWN 1232 PM CST THU JAN 10 2008 ...TORNADO WATCH NUMBER 16 REMAINS IN EFFECT UNTIL 4 PM CST... AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LARGE AREA OF THUNDERSTORMS MOVING IN ADVANCE OF A COLD FRONT. THE FRONT EXTENDED FROM EAST OF ALEXANDRIA TO EAST OF LAKE CHARLES...MOVING EAST AT 25 MPH. A BROKEN LINE OF THUNDERSTORMS WERE MOVING INTO SOUTHWESTERN MISSISSIPPI AND THE ATCHAFALAYA BASIN. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THIS LINE...INCLUDING POSSIBLE TORNADOES...MOVING ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON. STAY TUNED TO LOCAL BROADCAST TV...RADIO AND NOAA ALL HAZARDS RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS REGARDING THIS DANGEROUS SEVERE WEATHER SITUATION. LAZ040-046-049-056>070-MSZ077-080>082-102045- ST. TAMMANY-IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON- JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...GONZALES...DONALDSONVILLE... PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1232 PM CST THU JAN 10 2008 ...TORNADO WATCH NUMBER 17 REMAINS IN EFFECT UNTIL 7 PM CST... AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LARGE AREA OF THUNDERSTORMS MOVING IN ADVANCE OF A COLD FRONT. THE FRONT EXTENDED FROM EAST OF ALEXANDRIA TO EAST OF LAKE CHARLES...MOVING EAST AT 25 MPH. A BROKEN LINE OF THUNDERSTORMS WERE MOVING INTO SOUTHWESTERN MISSISSIPPI AND THE ATCHAFALAYA BASIN AT 1230 PM. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THIS LINE...INCLUDING POSSIBLE TORNADOES...MOVING ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON. RADAR INDICATED A LARGE AREA OF MOSTLY SHOWERS AND AT TIMES ISOLATED THUNDERSTORMS ACROSS THE COASTAL PARISHES OF SOUTHEAST LOUISIANA...MOVING NORTHEAST AT 25 MPH. THESE SHOWERS WERE PRODUCING BRIEF HEAVY RAINFALL AND WIND GUSTS 25 TO 30 MPH. STAY TUNED TO LOCAL BROADCAST TV...RADIO AND NOAA ALL HAZARDS RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS REGARDING THIS DANGEROUS SEVERE WEATHER SITUATION. 24
Local storm report, Jan 10, 1:46 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TORNADO 2 W NEW ROADS 30.69N 91.49W
01/10/2008 POINTE COUPEE LA LAW ENFORCEMENT
POSSBILE TORNADO DAMAGED SEVERAL BUILDINGS NEAR THE
INTERSECTION OF LA HIGHWAY 3131 AND LA HIGHWAY 1.
&&Local storm report, Jan 10, 1:49 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 3 W GREENSBURG 30.83N 90.72W
01/10/2008 E0.88 INCH ST. HELENA LA EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN SEVERAL LOCATIONS IN ST
HELENA PARISH.
&&Special weather statement, Jan 10, 2:58 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 258 PM CST THU JAN 10 2008 LAZ034>039-047-048-050-MSZ068>071-102300- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-WEST BATON ROUGE-EAST BATON ROUGE-LIVINGSTON-WILKINSON- AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...PORT ALLEN... ADDIS...BRUSLY...BATON ROUGE...DENHAM SPRINGS...WALKER... CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB... TYLERTOWN 258 PM CST THU JAN 10 2008 ...TORNADO WATCH NUMBER 16 REMAINS IN EFFECT UNTIL 4 PM CST... AT 255 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO MONITOR A LINE OF THUNDERSTORMS EXTENDING FROM TYLERTOWN MISSISSIPPI TO NEW IBERIA LOUISIANA. THIS LINE OF STORMS WAS IN ADVANCE OF A COLD FRONT THAT WAS MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THIS LINE INCLUSIVE OF TORNADOES. THE UNSEASONABLY WARM AND UNSTABLE AIRMASS AHEAD OF THE FRONT HAS PRODUCED SEVERAL TORNADOES ALREADY TODAY ACROSS THE REGION. STAY TUNED TO LOCAL TELEVISION...RADIO OR NOAA ALL HAZARDS RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS FOR YOUR AREA. LAZ040-046-049-056>070-MSZ077-080>082-102300- ST. TAMMANY-IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON- JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...GONZALES...DONALDSONVILLE... PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 258 PM CST THU JAN 10 2008 ...TORNADO WATCH NUMBER 16 REMAINS IN EFFECT UNTIL 4 PM CST FOR EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI... ...TORNADO WATCH NUMBER 17 REMAINS IN EFFECT UNTIL 7 PM CST FOR SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI... AT 255 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO MONITOR A LINE OF THUNDERSTORMS EXTENDING FROM TYLERTOWN MISSISSIPPI TO NEW IBERIA LOUISIANA. THIS LINE OF STORMS WAS IN ADVANCE OF A COLD FRONT THAT WAS MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THIS LINE INCLUSIVE OF TORNADOES. ALSO WELL EAST OF THIS ACTIVITY...OTHER SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS COASTAL MISSISSIPPI INTO SOUTHEAST MISSISSIPPI AND EXTENDING SOUTHWARD INTO ST BERNARD PARISH. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 25 MPH. WHILE THESE CELLS HAVE NOT SHOWN ANY SIGNS OF SEVERITY RECENTLY...SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE AS THE COLD FRONT APPROACHES FROM THE WEST LATER THIS AFTERNOON AND EARLY THIS EVENING. THE UNSEASONABLY WARM AND UNSTABLE AIRMASS AHEAD OF THE FRONT HAS PRODUCED SEVERAL TORNADOES ALREADY TODAY ACROSS THE REGION. STAY TUNED TO LOCAL TELEVISION...RADIO OR NOAA ALL HAZARDS RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS FOR YOUR AREA. 24
Local storm report, Jan 10, 3:18 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 4 ENE TYLERTOWN 31.14N 90.08W
01/10/2008 WALTHALL MS EMERGENCY MNGR
THUNDERSTORM WIND OR POSSIBLE TORNADO DAMAGED POWER LINES
AND DOWNED SEVERAL TREES NEAR THE INTERSECTION OF US
HIGHWAY 98 AND MS HIGHWAY 585.
&&Special weather statement, Jan 10, 3:40 PM CST, 1 hour 32 minutes before
LAZ039-MSZ071-102215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 PM CST THU JAN 10 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR FRANKLINTON...OR ABOUT 15 MILES SOUTHWEST OF DEXTER...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... DEXTER AT 400 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 7 PM CST. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:05 PM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 10 hr |
| Jan 10, 9:42 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 15 min |
| Jan 10, 9:51 AM CST | Tornado Warning | LIX | East Feliciana, Saint Helena | 24 min |
| Jan 10, 10:16 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 48 min |
| Jan 10, 10:50 AM CST | Tornado Warning | LIX | Saint Helena | 25 min |
| Jan 10, 10:56 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 64 min |
| Jan 10, 11:10 AM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 35 min |
| Jan 10, 11:45 AM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 30 min |
| Jan 10, 12:42 PM CST | Tornado Warning | LIX | Washington | 33 min |
| Jan 10, 1:19 PM CST | Tornado Warning | LIX | East Feliciana, West Feliciana | 26 min |
| Jan 10, 1:39 PM CST | Special Marine Warning | LIX | 21 min | |
| Jan 10, 1:42 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana | 33 min |
| Jan 10, 5:16 PM CST | Special Marine Warning | LIX | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.